Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Bleeding during and after intercourse, pain in the abdomen. Had taken depo shot in the past

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
after I started on the depo shot I would have slight bleeding during and after intercourse. I got off the shot 5 months ago and Im still having the same problem with some pain and discomfort in my abdomen.
Posted Sat, 21 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Shainaz Arif Kaware 1 hour later

Thanks for posting your query.

I will try my best to help you.

Slight bleeding during and after intercourse is not normal and it has to be taken seriously.

There are many causes of slight bleeding after sexual intercourse and the commonest are:-

- Cervical dysplasia.
- Vaginitis.
- Cervicitis.
- Cervical polyp.
- Endometritis.

You will need to get examined by a Gynaecologist to find the cause.

She will do your XXXXXXX examination.

She may also advise you investigations like

- Pap smear.
- Ultrasound scan of abdomen and pelvis.

Please consult your Gynaecologist for further evaluation and management.

I hope I have answered your query. Please do write back if you have any additional concerns.

Wishing you good health.


Above answer was peer-reviewed by
Follow-up: Bleeding during and after intercourse, pain in the abdomen. Had taken depo shot in the past 7 hours later
Is it normal that I havent had a period in 5 months since I have gotten off my depo. I only took it twice and I didnt feel right when I was taking it, so I discontinued using it.
Answered by Dr. Shainaz Arif Kaware 4 hours later

Thanks for writing back.

The absence of period as you have could be a side effect of Depo shot.

Usually this side effect wears off around 14 weeks from last shot.

Since you have not got your periods in 5 months from discontinuation of the Depo shot, you should consult your treating doctor.

Hope I have answered your query.

Please accept this answer if you do not have any further queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor